Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Awful, pounding headache on Nardil/GI78

Posted by stargazer2 on July 12, 2007, at 21:39:12

In reply to Re: Awful, pounding headache on Nardil/GI78 stargazer2, posted by girlnterrupted78 on July 12, 2007, at 19:18:46

GI78, You can have the "worse headache of your life" if you have a tyramine (food) reaction to Nardil. But Nardil can also cause low Bp in many of us especially when the dosage is increased too rapidly and the side effects are typically lightheadedness and dizziness, like you described. The MD said go to the ER becasue the assumption is that the headache is caused by a food reaction and the result is hypertension (high BP) and that is a medical emergency. Any headache that is so severe has to be worked up as a possible "cheese" headache or something else, or another life threatening event.

The potential for low BP exists just in taking Nardil and my reaction is this, but not to the degree that you have it, but I only went up to 60 mg and just came down to 45 mg. I'm curious what the cause of your headache was and what the ER determined the cause was. What did they do for you and was your BP very low where they had to give you medication and/or fluids?

I have had severe headaches from low BP and low sugar, as well, that is why I suggested if the high BP was not causing the headache it could be low BP from too high a dose of Nardil. You shouldn't get so bad that you feel you are going to fall down constantly. The only way to know for sure is by taking your BP during any episode of having the headache or extreme lightheadness. My reaction to Nardil is low BP around 90/50, but not so low as your BP might be and this may account for more severe side effects for you. 90 mg is a dose usually for someone large, so if you are closer to 150, a much lower dose may be indicated. MD's are not that experienced with MAO's and may not be adjsuting the dosage adequately and the side effects may be much worse than they need to be if the dosage was increased more slowly.

Hope this helps explain some of what may be going on and get a BP cuff if you don't have one, since you may be able to avoid another trip tothe ER and your doctor should beware if your BP is lower than 90/50. That is getting too low and can cause you to pass out. Are you on anyother meds with Nardil?

Stargazer


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:stargazer2 thread:768911
URL: http://www.dr-bob.org/babble/20070710/msgs/769250.html